Flood, Kittson
- When
- June 1, 12:00 AM CST to 2:00 PM CST
- Where
- Kittson County, 0.83 mi SSW of Noyes to 1.53 mi NNW of Mattson
- Cause
- Heavy Rain
- Property damage
- $100,000
- Crop damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 48.990, -97.210
After up to five inches of rain fell over portions of Kittson County, tremendous amounts of water continued to move into the area river systems. Sheets of water covered many farm fields and roads from late May into early June.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
After up to five inches of rain fell over portions of Kittson County, tremendous amounts of water continued to move into the area river systems. Sheets of water covered many farm fields and roads from late May into early June.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 31, 8:31 PM CST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 931 PM CDT MON MAY 31 2010 .DISCUSSION... PRIMARY CHALLENGE FOR EVENING UPDATE CONCERNS SEVERE POTENTIAL AND TEMPS. OVERALL...WEAK INSTABILITY ALONG A WEAK SFC BOUNDARY IS RESULTING IN A LINE OF NON SEVERE THUNDERSTORMS ALONG A WASKISH TO ADA...MINNESOTA...LINE. A STRONGER...ISOLATED CELL CONTINUES TO MOVE EASTWARD ACROSS NORTHERN GRANT COUNTY. WITH FREEZING LEVELS AROUND 10K FEET...DID ISSUE A SIG WX ADVISORY FOR THIS STORM AS ONE HALF INCH HAIL WAS POSSIBLE...BUT IT HAS BEEN THE LARGEST CELL THIS EVENING. ANOTHER CLUSTER OF SHOWERS/WEAK STORMS JUST SOUTH OF JAMESTOWN WILL MOVE ACROSS THE SOUTHERN VALLEY LATER THIS EVENING...BUT WITH LOSS OF SOLAR AND BEST SHEAR WELL NORTH OF THE AREA...ANTICIPATE ONLY GENERAL TSTMS. MADE VERY MINOR CHANGES TO TEMPS...RAISING TEMPS A DEG OR TWO IN THE SOUTHERN VALLEY TO REFLECT CURRENT TRENDS. OVERNIGHT LOWS EXPECTED TO REMAIN IN 50S FOR MAJORITY OF AREA. && .AVIATION... VFR CONDS WITH A SHOWER OR THUNDERSTORM POSSIBLE IN THE BJI AND FAR AREAS...ALTHOUGH TSTMS AT FAR ARE A COUPLE HOURS OFF. SHOULD SEE WEAKENING WESTERLY WINDS AND VFR CONDS FOR THE NEXT 24 HRS. && .HYDROLOGY... AREAL FLOOD WARNINGS REMAIN IN EFFECT FOR PEMBINA AND KITTSON COUNTIES UNTIL 300 PM CDT TUESDAY DUE TO RECENT HEAVY RAINFALL. MODERATE FLOODING CONTINUES ALONG THE TWO RIVERS RIVER AT HALLOCK. THE RIVER HAS CRESTED AND IS SLOWLY FALLING. THE RIVER LEVEL AT DRAYTON IS EXPECTED TO CREST JUST ABOVE FLOOD STAGE...WHILE PEMBINA IS EXPECTED TO CREST JUST BELOW FLOOD STAGE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SPEICHER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 620 AM CDT MON MAY 31 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 620 AM CDT MON MAY 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN EASTERN NORTH DAKOTA AND WESTERN MINNESOTA. A FEW STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS...IN ADDITION TO HEAVY DOWNPOURS. RIVER AND AREAL FLOODING CONTINUES IN PEMBINA AND KITTSON COUNTIES FROM RAIN ON SATURDAY NIGHT. WATER SHOULD SLOWLY RECEDE OVER THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 754 PM CDT MON MAY 31 2010 MNZ029-030-040-010145- GRANT MN-WEST OTTER TAIL MN-WILKIN MN- 754 PM CDT MON MAY 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTTER TAIL... NORTHERN GRANT AND SOUTHEASTERN WILKIN COUNTIES UNTIL 845 PM CDT... AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF CHARLESVILLE...OR 19 MILES SOUTHWEST OF FERGUS FALLS...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... WESTERN AROUND 810 PM CDT. WENDELL AROUND 820 PM CDT. ELBOW LAKE AROUND 830 PM CDT. ASHBY AND DALTON AROUND 845 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPEICHER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1254 AM CDT TUE JUN 1 2010 MNZ001-002-015-022-NDZ030-010645- EAST POLK MN-MAHNOMEN MN-NORMAN MN-TRAILL ND-WEST POLK MN- 1254 AM CDT TUE JUN 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POLK...SOUTHEASTERN TRAILL...WESTERN MAHNOMEN AND NORMAN COUNTIES UNTIL 145 AM CDT... AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 10 MILES NORTHEAST OF HALSTAD...OR 39 MILES SOUTHEAST OF GRAND FORKS...MOVING TO THE EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... ADA AND HADLER AROUND 100 AM CDT. TWIN VALLEY...FERTILE AND GARY AROUND 115 AM CDT. WAUKON...RINDAL AND RANUM AROUND 125 AM CDT. MAHNOMEN...WINGER AND BEJOU AROUND 135 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. G2
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2010Every state in 2010This day in weather historyWarnings in Minnesota, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223546.